Thunderstorm Wind, Nevada
- When
- September 8, 7:40 AM CST
- Where
- Nevada County, 0.57 mi E of Dian
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.800, -93.390
A tree was downed on Highway 371 in Prescott.
A small cluster of thunderstorms developed early in the morning on September 8th across parts of Southern Arkansas. This activity was tied to warm and moist advection associated with a west-southwesterly low-level jet across the Southern Plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A small cluster of thunderstorms developed early in the morning on September 8th across parts of Southern Arkansas. This activity was tied to warm and moist advection associated with a west-southwesterly low-level jet across the Southern Plains. Outflow boundaries from these thunderstorms quickly surged southward and well ahead of the leading edge of convection. A moist low-level air mass was present downstream of this convection and the onset of daytime heating of this moist air mass gradually eroded convective inhibition in concert with gradually increasing MLCAPE. As a result, a few instances of damaging wind gusts were reported across Hempstead and Nevada Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 8, 5:17 AM CST, 2 hours 23 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
617 AM CDT Fri Sep 8 2023
...New AVIATION...
.SHORT TERM...
(Friday through Saturday)
Issued at 242 AM CDT Fri Sep 8 2023
Things are quiet across the region early this morning, however,
that is going to change as we move through the day. Here is the
situation...A large upper-level ridge remains in place across the
Desert Southwest, expanding into central Texas. This will keep our
area in northwest flow aloft, which is favorable to some shower
and thunderstorm activity. Meanwhile, a surface cool front is
located from central Louisiana into deep east Texas and then into
north central Texas this morning. This frontal boundary may drift
a little back to the northeast through the day today but overall
will play a major role in afternoon temperatures.
We are currently watching a complex of thunderstorms moving
through southeast Kansas, northeast Oklahoma, and far northwest
Arkansas. Models indicate that this complex should continue to
flow to the southeast and through much of our area later this
morning. This will be the first of two rounds of possible
thunderstorms today. The second will come later this afternoon and
into the evening hours. We should see some diurnal convection
develop across portions of the area as we reach our peak heating
for the day. Another cluster of storms could develop across the
Red River Valley that could track through the region as well. The
main threat for these storms will be strong gusty winds but there
could also be some hail develop for portions of the area. Always
best to prepare for all modes of severe weather.
Temperatures...We should see a wide range of temperatures across
the area, generally ranging from the lower 80s across portions of
southwest Arkansas to the mid 100s across deep east Texas. The
cooler temperatures will be limited from cloud cover and rainfall
this morning. Areas of southeast Texas that will see more peak
heating this afternoon will see temperatures soar into the 100s
once again. In addition, heat index values will reach dangerous
levels, so a Heat Advisory remains in place for portions of east
Texas. Cooler temperatures take over the entire region for
Saturday, with highs ranging from the mid 80s to mid 90s and no
sign of any heat related headlines. Even cooler weather ahead in
the long-term (see below). /33/
&&
.LONG TERM...
(Saturday Night through Friday)
Issued at 242 AM CDT Fri Sep 8 2023
By late in the weekend, our region will be between a closed area of
low pressure aloft across the Middle Tennessee Valley and a vast
upper ridge centered from W TX into NM. Upper flow between these two
features will continue to be from the northwest which is a favorable
flow for precipitation chances assuming we have disturbances in this
flow moving towards our region. We catch a break from the rainfall
late Saturday Night into Sunday but we transition back into a wet
pattern once again Monday across our northwest third and more
areawide Monday Night but especially Tuesday thru Wednesday. In the
Monday-Wednesday timeframe, the upper ridge to our west is all but
gone and while the closed low to our east will have opened up and
filled, lifting out towards the Appalachians, upper forcing will
continue to advance eastward or east of the Upper and Middle Red
River Valley in advance of a longwave trough quickly moving across
the Great Plains Tue into Wed. The above feature should push another
reinforcing shot of cooler air into our region in the form of a cold
front sometime late Wed into Thu which should bring the
precipitation to an end by the end of next week.
To go along with the beneficial rain chances in the early to middle
part of next week which is so needed across our drought stricken
area, another pleasant element to next week's weather will be the
much cooler temperatures. Monday will likely be the warmest day of
the week, just ahead of the increased rain chances with widespread
high temperatures in the 80s across our northern half on Tue and
areawide Wed and Thu. Would not be surprised to see overnight low
temperatures behind the late week cold front next week fall into the
upper 50s across at least our northern half, a little taste of fall
in mid September.
13
&&
.AVIATION...
(12Z TAFS)
Issued at 606 AM CDT Fri Sep 8 2023
For the 08/12z TAF update...Watching a cluster of thunderstorms
moving through west and southwest Arkansas this morning. Given the
current trends, I am not super confident of any direct impact on
any terminals at this time. For this reason, I will leave mention
of VCTS in for all terminals through the day today and handle any
direct impact with amendments. I am sure that a terminal or two
will get impacted, just unsure at this time which one. Should any
thunderstorm impact a terminal, look for gusty winds and brief
reduction in visibility. Otherwise, VFR conditions should prevail
through this period aside from any lower flight categories from
thunderstorms. /33/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 73 92 68 / 40 40 40 10
MLU 92 67 92 64 / 30 30 20 0
DEQ 90 67 91 62 / 50 30 10 0
TXK 91 69 89 63 / 60 40 20 0
ELD 86 65 86 61 / 50 30 10 0
TYR 105 75 95 71 / 30 40 40 10
GGG 99 73 92 68 / 30 50 40 10
LFK 105 73 95 69 / 50 40 60 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ124-125-136-137-
149-150-152-153-165>167.
&&
SHORT TERM...33
LONG TERM....13
AVIATION...33Hazardous Weather Outlook National Weather Service Shreveport LA 323 AM CDT Fri Sep 8 2023 ARZ051-060-061-072-073-091200- Howard-Hempstead-Nevada-Columbia-Union- 323 AM CDT Fri Sep 8 2023 This Hazardous Weather Outlook is for south central Arkansas and southwest Arkansas. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms will begin impacting the region this morning and could continue through the afternoon and evening hours. Some of these storms could be strong to severe, with large hail and damaging thunderstorm wind gusts the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances end across the region early Saturday but return to portions of the region Monday before becoming more scattered to numerous Tuesday through Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into this evening. ARZ050-059-070-071-LAZ001>006-010>014-017>022-OKZ077-TXZ096-097- 108>112-126-138-151-091200- Sevier-Little River-Miller-Lafayette-Caddo-Bossier-Webster-Claiborne- Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin- Titus-Camp-Morris-Cass-Marion-Harrison-Panola- 323 AM CDT Fri Sep 8 2023 This Hazardous Weather Outlook is for southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms will begin impacting the region today, continuing through the afternoon, evening and overnight hours tonight. Some of these storms could be strong to severe, with large hail and damaging thunderstorm wind gusts the main threats. In addition to the severe storm threat, there continues to be an elevated fire danger threat due to lower afternoon humidity, strong wind gusts in and around storms and very dry fuels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances should end across most of the region from north to south during the day Saturday. Thunderstorm chances return to the western portion of the region late on Monday, with storms becoming more scattered to numerous across the entire region Tuesday into Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. TXZ124-125-136-137-149-150-152-153-165>167-091200- Wood-Upshur-Smith-Gregg-Cherokee-Rusk-Nacogdoches-Shelby-Angelina- San Augustine-Sabine- 323 AM CDT Fri Sep 8 2023 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for east Texas and northeast Texas. ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms will begin impacting the region later today, continuing through the evening and overnight hours tonight. Some of these storms could be strong to severe, with large hail and damaging thunderstorm wind gusts the main threats. In addition to the severe storm threat, there continues to be an elevated fire danger threat due to lower afternoon humidity, strong wind gusts in and around storms and very dry fuels. It will be another hot day across the region with afternoon heat indices climbing to near 108 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances should end across most of the region from north to south during the day Saturday. Thunderstorm chances return to the western portion of the region late on Monday, with storms becoming more scattered to numerous across the entire region Tuesday into Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. 13
Special Weather Statement
National Weather Service Shreveport LA
838 AM CDT Fri Sep 8 2023
ARZ072-073-081430-
Union AR-Columbia AR-
838 AM CDT Fri Sep 8 2023
...STRONG THUNDERSTORMS WILL IMPACT UNION AND COLUMBIA COUNTIES
THROUGH 930 AM CDT...
At 837 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Stephens, or 11 miles southwest of Camden, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado, Magnolia, Smackover, Waldo, Norphlet, Huttig, Junction
City, McNeil, Strong, Calion, Emerson, Mount Holly, Smithland,
Atlanta, Wesson, Village, Lisbon, Urbana, Lawson, and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3302 9343 3344 9337 3344 9312 3338 9312
3337 9279 3339 9276 3336 9266 3337 9259
3336 9254 3332 9252 3332 9246 3329 9247
3327 9243 3330 9235 3326 9232 3328 9230
3326 9226 3312 9213 3307 9213 3301 9207
TIME...MOT...LOC 1337Z 334DEG 19KT 3344 9297
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19The Little Rock radar (KLZK), 155 km away, was scanning. The volume nearest the first event began at 13:39 UTC.
3 thunderstorm wind. Local standard time, as filed.
A tree was downed on Highway 371 in Prescott.
A tree was downed along Highway 73 West in Hope.
A tree was downed on Highway 32 near the Hempstead County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, September 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1141570, 1141572, 1141571.